Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NEWLY INFECTED
Oct 17, 2006

I HAVE BEEN POSITIVE SINCE MARCH 06, AND MY CD4 COUNT DROP TO 320 FROM 619 WITHIN 3 MONTHS. ALSO, MY VIRAL LOAD WENT UP FROM 25000 TO 255000. MY DOCTOR IS RECOMMENDING MEDS BUT I FEEL ITS TO EARLY ONLY INFECTED ABOUT A YEAR FROM LAST TEST RESULTS. WHAT DO YOU SUGGEST, AND WHAT WOULD MAKE A DRASTIC CHANGES IN MY NUMBERS?

Response from Dr. Young

Thanks for your post.

If your CD4 count is confirmed below 350 and your viral load is really around 250,000, then I'm with your doctor, and would strongly recommend starting therapy in the near future.

There are a large number of persons who progress pretty rapidly from initial infection to CD4 counts in your range- there's no obvious reason, other than the fact that HIV can and does cause this degree of progression in some.

Obviously, getting a repeat set of labs to confirm the drop (and increase) would be important before deciding about starting medications. Make sure to invest time to learn about the pros and cons of starting medications. If I were in your shoes, the next important steps would also be to make sure that a resistance test has been run, then to discuss the potential treatment options with my HIV treater.

Best of health to you. BY



Previous
Atripla and Cholesteral
Next
expired valtrex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement